Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 18, 2009, 3:22 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2009, 3:22 AM HST (13:22 UTC)
- Expired
- Jun 22, 2009, 3:44 AM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 181322 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST THU JUN 18 2009 HIZ022-190230- /O.NEW.PHFO.WI.Y.0030.090618T1322Z-090620T0400Z/ HALEAKALA SUMMIT- 322 AM HST THU JUN 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... A STRONG HIGH PRESSURE SYSTEM NORTHEAST OF THE ISLANDS HAS CAUSED STRONGER WINDS OVER HIGHER ELEVATIONS OF HALEAKALA ON MAUI. EXPECT EASTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HOAG
9 follow-up statements
000 WWHW70 PHFO 190145 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST THU JUN 18 2009 HIZ022-191445- /O.CON.PHFO.WI.Y.0030.000000T0000Z-090620T0400Z/ HALEAKALA SUMMIT- 345 PM HST THU JUN 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE THROUGH FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WROE
000 WWHW70 PHFO 190720 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 920 PM HST THU JUN 18 2009 HIZ028-192030- /O.EXA.PHFO.WI.Y.0030.000000T0000Z-090620T0400Z/ BIG ISLAND SUMMITS- 920 PM HST THU JUN 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST FRIDAY. A STRONG HIGH TO THE NORTH OF THE HAWAIIAN ISLANDS HAS CAUSED EASTERLY WINDS OVER THE HIGHER ELEVATIONS TO INCREASE TO 25 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HIZ022-192030- /O.CON.PHFO.WI.Y.0030.000000T0000Z-090620T0400Z/ HALEAKALA SUMMIT- 920 PM HST THU JUN 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... EASTERLY WINDS OF 25 TO 35 MPH WILL CONTINUE. $$ HOAG
000 WWHW70 PHFO 191522 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 522 AM HST FRI JUN 19 2009 HIZ022-028-200400- /O.CON.PHFO.WI.Y.0030.000000T0000Z-090620T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 522 AM HST FRI JUN 19 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... A STRONG HIGH TO THE NORTH OF THE HAWAIIAN ISLANDS HAS CAUSED EASTERLY WINDS OF 25 TO 35 MPH OVER THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 200127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST FRI JUN 19 2009 HIZ022-028-201430- /O.EXT.PHFO.WI.Y.0030.000000T0000Z-090620T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 327 PM HST FRI JUN 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 201320 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 320 AM HST SAT JUN 20 2009 HIZ022-028-210230- /O.EXT.PHFO.WI.Y.0030.000000T0000Z-090621T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 320 AM HST SAT JUN 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... SUSTAINED EASTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL CONTINUE TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE USE EXTRA CAUTION WHILE DRIVING. && $$ HOUSTON
000 WWHW70 PHFO 210128 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 328 PM HST SAT JUN 20 2009 HIZ022-028-211430- /O.EXT.PHFO.WI.Y.0030.000000T0000Z-090622T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 328 PM HST SAT JUN 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
000 WWHW70 PHFO 211342 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST SUN JUN 21 2009 HIZ022-028-220245- /O.EXT.PHFO.WI.Y.0030.000000T0000Z-090622T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 342 AM HST SUN JUN 21 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MILES AN HOUR WITH GUSTS TO 50 MILES AN HOUR TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE BE CAREFUL. && $$
000 WWHW70 PHFO 220134 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 PM HST SUN JUN 21 2009 HIZ022-028-221445- /O.CON.PHFO.WI.Y.0030.000000T0000Z-090622T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 334 PM HST SUN JUN 21 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST MONDAY... EXPECT SUSTAINED WINDS OF 20 TO 35 MILES AN HOUR WITH GUSTS TO 50 MILES AN HOUR BEFORE DIMINISHING EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PLEASE BE CAREFUL. && $$ MORRISON
000 WWHW70 PHFO 221344 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST MON JUN 22 2009 HIZ022-028-221445- /O.CAN.PHFO.WI.Y.0030.000000T0000Z-090622T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 344 AM HST MON JUN 22 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. SUMMIT WINDS HAVE DROPPED BELOW THE 30 MPH ADVISORY CRITERIA...AND ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS TODAY. $$ BRENCHLEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 17, 8:30 PM HST, 6 hours 52 minutes earlier.
Area forecast discussion, Jun 17, 8:30 PM HST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED JUN 17 2009 .SYNOPSIS... TRADE WINDS HAVE FINALLY INCREASED. THE STRONG SURFACE HIGH FAR NORTHEAST OF THE ISLANDS WILL CONTINUE PRODUCING MODERATE TO FRESH TRADES WITHOUT DISRUPTION THROUGH THE WEEKEND. SHOWER ACTIVITY...AFFECTING MAINLY THE WINDWARD AND MAUKA AREAS...WILL PICK UP A BIT THURSDAY NIGHT. && .DISCUSSION... SATELLITE IMAGERY IS STILL SHOWING SOME BANDS OF MID AND UPPER LEVEL CUMULUS TYPE CLOUDS OVER THE MAIN HAWAIIAN ISLANDS. THE BANDS ORIENTED ROUGHLY NORTH TO SOUTH ARE CIRCULATING AROUND THE UPPER LOW WHICH WILL BE ABOUT 300 MILES WEST SOUTHWEST OF KAUAI BY THURSDAY. GFS MODEL INDICATES MORE OF THESE CLOUDS ROTATING ACROSS THE ISLANDS THURSDAY...THEN LESS OF THESE MID TO UPPER LEVEL CLOUDS ON FRIDAY. OTHERWISE THE UPPER LOW IS NOT A FACTOR IN LOCAL WEATHER AND IS SHIFTING SLOWLY WESTWARD. THE SURFACE HIGH FAR NORTHEAST WILL STRENGTHEN TO NEAR 1030 MB BY THURSDAY EVENING. THE SURFACE PRESSURE GRADIENT...NOW SUPPORTING MODERATE TO FRESH TRADES...MAY STRENGTHEN ENOUGH TO SUPPORT FRESH TO STRONG TRADES...WHICH IS THE 20 TO 30 MPH RANGE...AROUND SUNDAY AND MONDAY. THE RETURN OF STRONGER TRADES HAS ALSO BROUGHT A CORRESPONDING SMALL INCREASE IN TRADE SHOWERS OVER THE WINDWARD/MAUKA AREAS...MOSTLY ONE TENTH INCH TO THREE TENTHS INCH OVER THE 24 HOUR PERIOD ENDING WEDNESDAY EVENING. COMPUTER MODELS SUGGEST A WESTWARD MIGRATING MID TO LOWER ATMOSPHERIC TROUGH REACHING THE BIG ISLAND FRIDAY OR SATURDAY AFTER WHICH MODELS HAVE LESS AGREEMENT IN MOVING IT PAST THE ISLANDS. THIS WOULD RAISE TEMPERATURE INVERSION HEIGHTS AND SUGGESTS SOMEWHAT WET AND SHOWERY TRADE WIND WEATHER PERHAPS AS SOON AS FRIDAY MORNING AND CONTINUING OFF AND ON THROUGH THE WEEKEND. PRECIPITATION AMOUNTS NOT EXPECTED TO BE HEAVY CONSIDERING THE CLIMATE IS DRIER IN THE SUMMER EXCEPT FOR THE CASE OF MOISTURE FROM REMNANT TROPICAL SYSTEMS. IN GENERAL THE PERIOD THURSDAY NIGHT THROUGH THE WEEKEND MIGHT BE CHARACTERIZED AS TYPICAL SOMEWHAT SHOWERY/ WINDY TRADE WIND WEATHER. && .MARINE... THE HIGH SURF ADVISORY FOR SOUTH FACING SHORES FOR THE ISLANDS SPECIFIED BELOW WILL LIKELY BE DROPPED EARLY THURSDAY MORNING. THERE ARE PRESENTLY 2 SWELLS RUNNING. THE SOUTHEAST SWELL WILL DECREASE THROUGH THURSDAY. THE KILO NALU SENSOR JUST SOUTH OF OAHU STILL READS NEAR 3 FEET AND SIGNIFICANT WAVE HEIGHT ON BUOY 51003 SOUTH OF THE ISLANDS IS NEAR 5 FEET. BOTH INDICATE THE PERIOD HOLDING NEAR 13 OR 14 SECONDS. THIS IMPLIES A WEAKER BUT PERSISTENT SOUTH SWELL THAT IS LIKELY GENERATING SURF JUST UNDER THE 8 FOOT HIGH SURF ADVISORY THRESHOLD FOR SOUTH FACING SHORES. THIS SOUTH SWELL WILL CONTINUE THROUGH FRIDAY AND WAS GENERATED FROM A LOW ALMOST 1500 MILES SOUTH OF TAHITI ABOUT A WEEK AGO. THE LOW PERSISTED 4 DAYS AS IT MIGRATED SLOWLY SOUTHEASTWARD. A SMALL OUT OF SEASON NORTHWEST SWELL IS DUE THURSDAY NIGHT. A SMALL CRAFT ADVISORY FOR THE TYPICALLY WINDIER LOCATIONS IS IN EFFECT AND MAY EXPAND TO COVER MORE MARINE ZONES FOR A PERIOD THAT GOES THROUGH THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 6 AM HST THURSDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST. SMALL CRAFT ADVISORY UNTIL 6 AM HST SATURDAY FOR MAALAEA BAY- PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. && HOAG
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.